| Model Number |
71004 |
| Medical Device Problem Code |
Migration (4003)
| Health Effect - Clinical Code |
Inadequate Pain Relief (2388)
| Date of Event |
09/08/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
Patient was implanted with the nalu spinal cord stimulator on (b)(6) 2020.In (b)(6) 2023 the patient reported connectivity issues between the implantable pulse generator (ipg) and the external therapy discs, ultimately causing disruption in therapy and inadequate pain relief.It was determined that the ipg had migrated due to loss of tissue around the pocket area after the patient sustained a significant loss of weight.On (b)(6) 2023 a revision procedure took place in which the ipg and implanted leads were replaced and the new ipg was placed in a new location with sufficient tissue present.
Additional Manufacturer Narrative
There are no allegations of device or system failure.The initial plan for this patient was to move the existing ipg to a different location, however during the procedure the device was damaged due to handling and required replacement.The medical facility declined to release the implanted components due to internal policies.Migration is a known inherent risk of implantable neuromodulation systems and in this case appears to be directly related to the patient's changes to physical anatomy that took place three years after the initial implant procedure.